Medicine Reaction, Bruising

Many prescription and nonprescription medicines may reduce your blood’s ability to clot and cause bruising or bleeding under the skin. A few examples are: Aspirin and other medicines (called blood thinners) that prevent blood clots. Also, taking a nonprescription medicine with a blood thinner may increase your risk of…

Medicine Reaction, Bruising

Medicine Reaction, Bruising

Many prescription and nonprescription medicines may reduce your blood's ability to clot and cause bruising or bleeding under the skin. A few examples are:

  • Aspirin and other medicines (called blood thinners) that prevent blood clots. Also, taking a nonprescription medicine with a blood thinner may increase your risk of bruising and bleeding.
  • Medicines used to treat cancer.
  • Nonsteroidal anti-inflammatory drugs (NSAIDs), such as aspirin and ibuprofen (for example, Advil or Motrin).
  • Steroids, such as prednisone.

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.